Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

increased hydroxy b12 and methylmate making me so sleepy...

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by anniekim, Jun 7, 2012.

  1. anniekim

    anniekim Senior Member

    Messages:
    767
    Likes:
    670
    U.K
    Last summer i bought the simplified methylation supps and began firstly with just a tiny bit of the neurological health vitamin supplement. It made me unbelievably sleepy and i was sleeping loads in the day as well as at night. i couldn't cope with it and stopped.

    About three weeks ago I thought I would try again the simplified methylation supps but skip the neurological vitamin tablet. I decided to start very low and slow and just took one drop of the hydroxy b12 and one drop of the methylmate every other day. I did this without any problems so on Monday decided to take this amount daily. Well by Tuesday I was feeling sleepy and by today I could barely keep my eyes open and slept for a few hours in the afternoon which i never do. I still feel really drowsy now. It is the exact same feeling i had when I took the small amount of the neurological vitamin tablet last summer.

    Does anyone know why these supps are causing intense drowsiness? I've heard others saying they can feel hyper and wired but I seem to be getting the opposite.
     
  2. brenda

    brenda Senior Member

    Messages:
    1,935
    Likes:
    1,463
    UK
    anniekim

    I had the same problem taking b vitamins (b12 and b2) I dont know if your problem was the same as mine but this is what I understand to have happened. I am sorry that I do not have any trials to prove what I am saying, I gained a lot of my understanding from Christine Heubner and as yet, we are still awaiting the paper she is writing.

    A manganese deficiency has been picked up in the ones she tested, and manganese is hugely important in glucose control. Taking b vitamins uses up what manganese we have and if we do not have much Mn in storage, and are not supplementing it, then blood sugar levels will rise. Drowsiness is a symptom of this.
     
  3. anniekim

    anniekim Senior Member

    Messages:
    767
    Likes:
    670
    U.K
    Brenda, thanks for sharing that. As it happens I've been using a mineral transdermal spray that you rub on your skin for the last five weeks, it includes 100mg of manganese, so I have been supplementing it for the last five weeks. I don't know whether this is enough time but I am wondering whether as i have been supplementing it recently low manganese isn't my problem. May I ask what dosage of manganese you are taking?

    Your information though does suggest that by increasing the B12 and methymate, it is obviously having a knock on effect on something on my body causing the intense drowsiness.
     
  4. brenda

    brenda Senior Member

    Messages:
    1,935
    Likes:
    1,463
    UK
    anniekim

    If one has become deficient in manganese, one has to take a much higher dose to correct it so I am taking around 12mg a day but also reducing and cutting out things which use it up quickly. Are you saying that you take 100mg each dose of the spray and are you sure you dont mean magnesium as I have not heard of such a large dose in any supplement.
     
  5. anniekim

    anniekim Senior Member

    Messages:
    767
    Likes:
    670
    U.K
    Hi Brenda, no, I am definitely talking about manganese, not magnesium, but I realise I converted my mcg to mg wrongly, duh!. One spray includes along with many other minerals 40mcg of managanese and the daily dose is 25 sprays so that works out 40mcg x 25 = 1000mcg which i now realise is equal to 1mg, so a lot less than I said above!

    From your experience, it sounds that maybe it would be worth me trying to supplementwith more manganese to see if I have the same problem. Thanks for sharing your experience. I'll let you know how i get on. Is there a upper limit on manganese?

    Also are there any theories as to why someone would be low in manganese?

    How do you test for manganese deficiency. Was it through a hair test you had with Christine? Really appreciate you sharing all of this.
     
  6. brenda

    brenda Senior Member

    Messages:
    1,935
    Likes:
    1,463
    UK
    Yes it was through the hair test, but she found that every single one of us is deficient and some extremely so. Manganese is so very important but it gets overlooked in favour of magnesium. I dont have any information on the reason for this.

    It is best to slowly build up the dose to a theraputic level which is probably about 8-10 mgs a day. We vary on how much we need.
     
  7. anniekim

    anniekim Senior Member

    Messages:
    767
    Likes:
    670
    U.K
    Thanks Brenda. Are you planning to stay on the 8-10mgs a day long term or is it only until you get your levels up?

    I was reading about symptoms of low manganese and one of them said loss of hair colour. I found this interesting as i used to have strawberry blonde hair and now it has no colour/pigment to it at all. However, under manganse deficiency symptoms it also listed vomiting etc, which i dont' have.

    Once again many thanks for your help.
     
  8. anniekim

    anniekim Senior Member

    Messages:
    767
    Likes:
    670
    U.K
    Hi Brenda, I have another question if that's ok. Just to clarify in your situation it was the B vitamins that you had a problem with. So if my experience was also due the same reason as yours, it wasn't probably me increasing the methylmate that was the problem but increasing the B12? Many thanks

    Oh, on further reading, I wonder if I got this wrong and methylmate would be classed as a b vitamin, being the active form of folic acid?
     
  9. brenda

    brenda Senior Member

    Messages:
    1,935
    Likes:
    1,463
    UK
    Hi

    I was extremely deficient in b2 too but I did not have the typical symptoms..

    I dont know what exactly caused your problem but for me it was taking a b complex. Interesting about your hair.

    Yes I will take the high dose until my stores build up.

    best wishes
    Brenda
     
  10. anniekim

    anniekim Senior Member

    Messages:
    767
    Likes:
    670
    U.K
    Brenda, I should add ive been taking a b complex for the last year with no problems
     
  11. Freddd

    Freddd Senior Member

    Messages:
    4,938
    Likes:
    1,470
    Salt Lake City
    Hi Anniekim,

    I have seen this from time to time. This most recent time a peron switched to 3x a day dosing of b12 and 3 times a day
    l-carnitine fumarate, but the same total dose per day of each. The change of one or both of those rekieved the drowsiness.
     
  12. Freddd

    Freddd Senior Member

    Messages:
    4,938
    Likes:
    1,470
    Salt Lake City
     
  13. anniekim

    anniekim Senior Member

    Messages:
    767
    Likes:
    670
    U.K
    Thanks Fredd, what does would that be? Does it not matter as long as they are equal? Is it three times the recommended dosage or splitting it into three? Many thanks
     
  14. Freddd

    Freddd Senior Member

    Messages:
    4,938
    Likes:
    1,470
    Salt Lake City
    HI Anniekim,

    It was a splitting of the original dose in to 3 doses spaced out throughout the day. B12 is connected with melatonin generation. Maybe that is being affected. In any case with the same total dose spread out through the day, the afternoon drowsiness went away. More mb12 and adb12 at once causes a deeper pentration of the active forms. I can't speak as to the effects of hydroxycbl. Multiple doses keep the serum level more even becasue the halflife of the amount over about some unknown level, perhaps 10,000 pg/ml, is shorter than for low levels.
     
  15. anniekim

    anniekim Senior Member

    Messages:
    767
    Likes:
    670
    U.K
    Thanks Freddd
     

See more popular forum discussions.

Share This Page